Alert archive / Michigan / Wind Chill Advisories in 2015
Wind Chill Advisory 1, NWS Gaylord, MI
NWS Gaylord, MI issued this wind chill advisory at Jan 6, 2015, 3:58 PM EST for 14 counties in Michigan. It took effect at Jan 7, 2015, 5:00 AM EST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jan 6, 2015, 3:58 PM EST (20:58 UTC)
- In effect from
- Jan 7, 2015, 5:00 AM EST
- Expired
- Jan 7, 2015, 12:00 PM EST
- In force
- 7 hr
- Issued by
- NWS Gaylord, MI
Counties Alcona County, MI, Alpena County, MI, Arenac County, MI, Cheboygan County, MI, Crawford County, MI, Emmet County, MI, Gladwin County, MI, Iosco County, MI, Montmorency County, MI, Ogemaw County, MI, Oscoda County, MI, Otsego County, MI, Presque Isle County, MI, Roscommon County, MI
The radar
The NCL Michigan radar (KAPX), 48 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Alpena, MI (KAPX), launched 12:00Z, 9.0 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 485 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 171 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
069 WWUS43 KAPX 062058 WSWAPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 358 PM EST TUE JAN 6 2015 MIZ016-019>022-025>028-031>033-071000- /O.NEW.KAPX.WW.Y.0029.150106T2300Z-150107T1700Z/ EMMET-CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO-BENZIE-GRAND TRAVERSE- KALKASKA-CRAWFORD-MANISTEE-WEXFORD-MISSAUKEE- INCLUDING THE CITIES OF...PETOSKEY...CHARLEVOIX...NORTHPORT... MANCELONA...GAYLORD...FRANKFORT...TRAVERSE CITY...KALKASKA... GRAYLING...MANISTEE...CADILLAC...LAKE CITY 358 PM EST TUE JAN 6 2015 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW SHOWERS AND BLOWING SNOW...WHICH IS IN EFFECT UNTIL NOON EST WEDNESDAY. * TIMING...A PERIOD OF HEAVIER LAKE EFFECT SNOW SHOWERS WILL IMPACT THE REGION THIS EVENING INTO THE OVERNIGHT HOURS. * MAIN IMPACT...COMBINATION OF SNOW...GUSTY WINDS AND BLOWING SNOW WILL RESULT IN LOW VISIBILITIES AT TIMES AND HAZARDOUS TRAVEL. * OTHER IMPACTS...WIND CHILL READINGS WILL FALL TO BETWEEN 15 BELOW AND 25 BELOW ZERO LATE OVERNIGHT THROUGH WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS A COMBINATION OF SNOW SHOWERS... BLOWING SNOW AND LOW WIND CHILL READINGS WILL RESULT IN HAZARDOUS TRAVEL CONDITIONS. && $$ MIZ008-015-071000- /O.NEW.KAPX.WW.Y.0029.150106T2100Z-150107T1700Z/ CHIPPEWA-MACKINAC- INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE 358 PM EST TUE JAN 6 2015 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW SHOWERS AND BLOWING SNOW...WHICH IS IN EFFECT UNTIL NOON EST WEDNESDAY. * TIMING...PERIODS OF HEAVY LAKE EFFECT SNOW SHOWERS WILL IMPACT EASTERN UPPER MICHIGAN THIS EVENING AND INTO THE OVERNIGHT HOURS. HEAVIEST AND MOST PERSISTENT SNOW SHOWERS WILL IMPACT NORTHERN CHIPPEWA COUNTY NORTH OF M-28...PARTICULARLY AROUND WHITEFISH POINT AND PARADISE. * MAIN IMPACT...COMBINATION OF SNOW...GUSTY WINDS AND BLOWING SNOW WILL RESULT IN LOW VISIBILITIES AT TIMES AND HAZARDOUS TRAVEL. * OTHER IMPACTS...WIND CHILL READINGS WILL FALL TO BETWEEN 20 BELOW AND 30 BELOW ZERO LATE OVERNIGHT THROUGH WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS A COMBINATION OF SNOW SHOWERS... BLOWING SNOW AND LOW WIND CHILL READINGS WILL RESULT IN HAZARDOUS TRAVEL CONDITIONS. && $$ MIZ017-018-023-024-029-030-034>036-041-042-071000- /O.NEW.KAPX.WC.Y.0001.150107T1000Z-150107T1700Z/ CHEBOYGAN-PRESQUE ISLE-MONTMORENCY-ALPENA-OSCODA-ALCONA-ROSCOMMON- OGEMAW-IOSCO-GLADWIN-ARENAC- INCLUDING THE CITIES OF...CHEBOYGAN...ROGERS CITY...ATLANTA... ALPENA...MIO...HARRISVILLE...HOUGHTON LAKE...WEST BRANCH... TAWAS CITY...GLADWIN...STANDISH 358 PM EST TUE JAN 6 2015 ...WIND CHILL ADVISORY IN EFFECT FROM 5 AM TO NOON EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO NOON EST WEDNESDAY. * WIND CHILL VALUES...WILL FALL TO BETWEEN 15 BELOW TO 25 BELOW ZERO LATE OVERNIGHT THROUGH WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. && $$ ADAM
4 follow-up statements
280 WWUS43 KAPX 070303 WSWAPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1003 PM EST TUE JAN 6 2015 MIZ016-019>022-025>028-031>033-071115- /O.CON.KAPX.WW.Y.0029.000000T0000Z-150107T1700Z/ EMMET-CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO-BENZIE-GRAND TRAVERSE- KALKASKA-CRAWFORD-MANISTEE-WEXFORD-MISSAUKEE- INCLUDING THE CITIES OF...PETOSKEY...CHARLEVOIX...NORTHPORT... MANCELONA...GAYLORD...FRANKFORT...TRAVERSE CITY...KALKASKA... GRAYLING...MANISTEE...CADILLAC...LAKE CITY 1003 PM EST TUE JAN 6 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON EST WEDNESDAY... * TIMING...HEAVIER LAKE EFFECT SNOW SHOWERS WILL IMPACT THE REGION OVERNIGHT INTO EARLY WEDNESDAY MORNING. DURING THE OVERNIGHT HOURS...THE HEAVIER SNOW SHOWERS WILL MIGRATE FROM GAYLORD...MANCELONA...AND FREDERIC...TOWARD KALKASKA...FIFE LAKE...AND SUTTONS BAY. * MAIN IMPACT...COMBINATION OF SNOW...GUSTY WINDS AND BLOWING SNOW WILL RESULT IN LOW VISIBILITIES AT TIMES AND HAZARDOUS TRAVEL. * OTHER IMPACTS...WIND CHILL READINGS WILL FALL TO BETWEEN 15 BELOW AND 25 BELOW ZERO LATE OVERNIGHT THROUGH WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS A COMBINATION OF SNOW SHOWERS... BLOWING SNOW AND LOW WIND CHILL READINGS WILL RESULT IN HAZARDOUS TRAVEL CONDITIONS. && $$ MIZ008-015-071115- /O.CON.KAPX.WW.Y.0029.000000T0000Z-150107T1700Z/ CHIPPEWA-MACKINAC- INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE 1003 PM EST TUE JAN 6 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON EST WEDNESDAY... * TIMING...PERIODS OF HEAVY LAKE EFFECT SNOW SHOWERS WILL IMPACT EASTERN UPPER MICHIGAN OVERNIGHT. THE HEAVIEST AND MOST PERSISTENT SNOW SHOWERS WILL IMPACT THE WEST HALF OF CHIPPEWA AND MACKINAC COUNTIES...INCLUDING PARADISE...TROUT LAKE...AND NAUBINWAY. * MAIN IMPACT...COMBINATION OF SNOW...GUSTY WINDS AND BLOWING SNOW WILL RESULT IN LOW VISIBILITIES AT TIMES AND HAZARDOUS TRAVEL. * OTHER IMPACTS...WIND CHILL READINGS WILL FALL TO BETWEEN 20 BELOW AND 30 BELOW ZERO LATE OVERNIGHT THROUGH WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS A COMBINATION OF SNOW SHOWERS... BLOWING SNOW AND LOW WIND CHILL READINGS WILL RESULT IN HAZARDOUS TRAVEL CONDITIONS. && $$ MIZ017-018-023-024-029-030-034>036-041-042-071115- /O.CON.KAPX.WC.Y.0001.150107T1000Z-150107T1700Z/ CHEBOYGAN-PRESQUE ISLE-MONTMORENCY-ALPENA-OSCODA-ALCONA-ROSCOMMON- OGEMAW-IOSCO-GLADWIN-ARENAC- INCLUDING THE CITIES OF...CHEBOYGAN...ROGERS CITY...ATLANTA... ALPENA...MIO...HARRISVILLE...HOUGHTON LAKE...WEST BRANCH... TAWAS CITY...GLADWIN...STANDISH 1003 PM EST TUE JAN 6 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 5 AM TO NOON EST WEDNESDAY... * WIND CHILL VALUES...WILL FALL TO BETWEEN 15 BELOW TO 25 BELOW ZERO LATE TONIGHT THROUGH WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. && $$ JZ
594 WWUS43 KAPX 070854 WSWAPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 354 AM EST WED JAN 7 2015 MIZ022-028-071700- /O.CAN.KAPX.WW.Y.0029.000000T0000Z-150107T1700Z/ /O.EXA.KAPX.WC.Y.0001.150107T1000Z-150107T1700Z/ OTSEGO-CRAWFORD- INCLUDING THE CITIES OF...GAYLORD...GRAYLING 354 AM EST WED JAN 7 2015 ...WIND CHILL ADVISORY IN EFFECT UNTIL NOON EST TODAY... ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL NOON EST TODAY. THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED...AS A BULK OF THE LAKE EFFECT SNOW SHOWERS HAVE SHIFTED OFF TO THE WEST. * WIND CHILL VALUES OF BETWEEN 15 BELOW AND 25 BELOW ZERO ARE EXPECTED THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. && $$ MIZ016-019>021-025>027-031>033-071700- /O.CON.KAPX.WW.Y.0029.000000T0000Z-150107T1700Z/ EMMET-CHARLEVOIX-LEELANAU-ANTRIM-BENZIE-GRAND TRAVERSE-KALKASKA- MANISTEE-WEXFORD-MISSAUKEE- INCLUDING THE CITIES OF...PETOSKEY...CHARLEVOIX...NORTHPORT... MANCELONA...FRANKFORT...TRAVERSE CITY...KALKASKA...MANISTEE... CADILLAC...LAKE CITY 354 AM EST WED JAN 7 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY... * TIMING...HEAVIER LAKE EFFECT SNOW SHOWERS WILL CONTINUE TO IMPACT THE REGION THIS MORNING. A PARTICULARLY HEAVY LAKE EFFECT SNOW BAND WILL LIKELY EXTEND TO THE EAST OF TRAVERSE CITY AND CADILLAC. * MAIN IMPACT...COMBINATION OF SNOW...GUSTY WINDS AND BLOWING SNOW WILL RESULT IN LOW VISIBILITIES AND POSSIBLY LOCAL WHITEOUT CONDITIONS AT TIMES AND HAZARDOUS TRAVEL. * OTHER IMPACTS...WIND CHILL READINGS WILL BE BETWEEN 15 BELOW AND 25 BELOW ZERO THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS A COMBINATION OF SNOW SHOWERS... BLOWING SNOW AND LOW WIND CHILL READINGS WILL RESULT IN HAZARDOUS TRAVEL CONDITIONS. && $$ MIZ008-015-071700- /O.CON.KAPX.WW.Y.0029.000000T0000Z-150107T1700Z/ CHIPPEWA-MACKINAC- INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE 354 AM EST WED JAN 7 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY... * TIMING...PERIODS OF HEAVY LAKE EFFECT SNOW SHOWERS WILL CONTINUE TO IMPACT THE FAR WESTERN PORTIONS OF CHIPPEWA AND MACKINAC COUNTIES...INCLUDING PARADISE...TROUT LAKE...AND NAUBINWAY. * MAIN IMPACT...COMBINATION OF SNOW...GUSTY WINDS AND BLOWING SNOW WILL RESULT IN LOW VISIBILITIES AT TIMES AND HAZARDOUS TRAVEL. * OTHER IMPACTS...WIND CHILL READINGS OF BETWEEN 20 BELOW AND 30 BELOW ZERO THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS A COMBINATION OF SNOW SHOWERS... BLOWING SNOW AND LOW WIND CHILL READINGS WILL RESULT IN HAZARDOUS TRAVEL CONDITIONS. && $$ MIZ017-018-023-024-029-030-034>036-041-042-071700- /O.CON.KAPX.WC.Y.0001.150107T1000Z-150107T1700Z/ CHEBOYGAN-PRESQUE ISLE-MONTMORENCY-ALPENA-OSCODA-ALCONA-ROSCOMMON- OGEMAW-IOSCO-GLADWIN-ARENAC- INCLUDING THE CITIES OF...CHEBOYGAN...ROGERS CITY...ATLANTA... ALPENA...MIO...HARRISVILLE...HOUGHTON LAKE...WEST BRANCH... TAWAS CITY...GLADWIN...STANDISH 354 AM EST WED JAN 7 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY... * WIND CHILL VALUES OF BETWEEN 15 BELOW AND 25 BELOW ZERO ARE EXPECTED THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. && $$ AJS
562 WWUS43 KAPX 071441 WSWAPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 941 AM EST WED JAN 7 2015 MIZ016-019-071700- /O.CAN.KAPX.WW.Y.0029.000000T0000Z-150107T1700Z/ /O.EXA.KAPX.WC.Y.0001.000000T0000Z-150107T1700Z/ EMMET-CHARLEVOIX- INCLUDING THE CITIES OF...PETOSKEY...CHARLEVOIX 941 AM EST WED JAN 7 2015 ...WIND CHILL ADVISORY IN EFFECT UNTIL NOON EST TODAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL NOON EST TODAY. * WIND CHILL VALUES OF BETWEEN 15 BELOW AND 25 BELOW ZERO ARE EXPECTED THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. && $$ MIZ008-015-071700- /O.CAN.KAPX.WW.Y.0029.000000T0000Z-150107T1700Z/ /O.EXA.KAPX.WC.Y.0001.000000T0000Z-150107T1700Z/ CHIPPEWA-MACKINAC- INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE 941 AM EST WED JAN 7 2015 ...WIND CHILL ADVISORY IN EFFECT UNTIL NOON EST TODAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL NOON EST TODAY. * WIND CHILL VALUES OF BETWEEN 20 BELOW AND 30 BELOW ZERO ARE EXPECTED THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. && $$ MIZ020-021-025>027-031>033-071700- /O.CON.KAPX.WW.Y.0029.000000T0000Z-150107T1700Z/ LEELANAU-ANTRIM-BENZIE-GRAND TRAVERSE-KALKASKA-MANISTEE-WEXFORD- MISSAUKEE- INCLUDING THE CITIES OF...NORTHPORT...MANCELONA...FRANKFORT... TRAVERSE CITY...KALKASKA...MANISTEE...CADILLAC...LAKE CITY 941 AM EST WED JAN 7 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY... * TIMING...A BAND OF VERY HEAVY LAKE EFFECT SNOW WILL CONTINUE TO IMPACT THE GRAND TRAVERSE BAY REGION THROUGH THE LATE MORNING HOURS. GREATEST IMPACT WILL OCCUR FROM NORTHERN AND CENTRAL LEELANAU COUNTY DOWN ACROSS GRAND TRAVERSE COUNTY...INCLUDING TRAVERSE CITY. SNOW IS EXPECTED TO TAPER OFF AROUND NOON. * MAIN IMPACT...SNOWFALL RATES UP TO AN AN INCH PER HOUR COMBINED WITH GUSTY NORTHERLY WINDS...WILL LEAD TO VERY LOW VISIBILITIES AND HAZARDOUS TRAVEL CONDITIONS. * OTHER IMPACTS...WIND CHILL READINGS WILL BE BETWEEN 10 BELOW AND 20 BELOW ZERO THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS A COMBINATION OF SNOW SHOWERS... BLOWING SNOW AND LOW WIND CHILL READINGS WILL RESULT IN HAZARDOUS TRAVEL CONDITIONS. && $$ MIZ017-018-022>024-028>030-034>036-041-042-071700- /O.CON.KAPX.WC.Y.0001.000000T0000Z-150107T1700Z/ CHEBOYGAN-PRESQUE ISLE-OTSEGO-MONTMORENCY-ALPENA-CRAWFORD-OSCODA- ALCONA-ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC- INCLUDING THE CITIES OF...CHEBOYGAN...ROGERS CITY...GAYLORD... ATLANTA...ALPENA...GRAYLING...MIO...HARRISVILLE...HOUGHTON LAKE... WEST BRANCH...TAWAS CITY...GLADWIN...STANDISH 941 AM EST WED JAN 7 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY... * WIND CHILL VALUES OF BETWEEN 15 BELOW AND 25 BELOW ZERO ARE EXPECTED THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. && $$
909 WWUS43 KAPX 071700 WSWAPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1200 PM EST WED JAN 7 2015 MIZ020-025-026-031>033-071800- /O.CAN.KAPX.WW.Y.0029.000000T0000Z-150107T1700Z/ LEELANAU-BENZIE-GRAND TRAVERSE-MANISTEE-WEXFORD-MISSAUKEE- INCLUDING THE CITIES OF...NORTHPORT...FRANKFORT...TRAVERSE CITY... MANISTEE...CADILLAC...LAKE CITY 1200 PM EST WED JAN 7 2015 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE WINTER WEATHER ADVISORY. $$ MIZ008-015>019-022>024-028>030-034>036-041-042-071800- /O.CAN.KAPX.WC.Y.0001.000000T0000Z-150107T1700Z/ CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-OTSEGO- MONTMORENCY-ALPENA-CRAWFORD-OSCODA-ALCONA-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE... PETOSKEY...CHEBOYGAN...ROGERS CITY...CHARLEVOIX...GAYLORD... ATLANTA...ALPENA...GRAYLING...MIO...HARRISVILLE...HOUGHTON LAKE... WEST BRANCH...TAWAS CITY...GLADWIN...STANDISH 1200 PM EST WED JAN 7 2015 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE WIND CHILL ADVISORY. $$ MIZ021-027-071900- /O.EXT.KAPX.WW.Y.0029.000000T0000Z-150107T1900Z/ ANTRIM-KALKASKA- INCLUDING THE CITIES OF...MANCELONA...KALKASKA 1200 PM EST WED JAN 7 2015 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 2 PM EST THIS AFTERNOON... * TIMING...A BAND OF VERY HEAVY LAKE EFFECT SNOW WILL SLIDE ACROSS ANTRIM AND KALKASKA COUNTIES THROUGH 2 PM. * MAIN IMPACT...SNOWFALL RATES UP TO AN AN INCH PER HOUR COMBINED WITH GUSTY NORTHERLY WINDS...WILL LEAD TO VERY LOW VISIBILITIES AND HAZARDOUS TRAVEL CONDITIONS. * OTHER IMPACTS...WIND CHILL READINGS WILL BE BETWEEN 5 BELOW AND 15 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS A COMBINATION OF SNOW SHOWERS... BLOWING SNOW AND LOW WIND CHILL READINGS WILL RESULT IN HAZARDOUS TRAVEL CONDITIONS. && $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this wind chill advisory went out at Jan 6, 3:38 PM EST, 20 minutes earlier.
Area forecast discussion, Jan 6, 3:38 PM EST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
338 PM EST TUE JAN 6 2015
.NEAR TERM...(THIS EVENING THROUGH TONIGHT)
ISSUED AT 336 PM EST TUE JAN 6 2015
OVERVIEW: DEEP TROUGHING/VERY COLD AIR RESIDES ACROSS CENTRAL TO
EASTERN CANADA...DOWNSTREAM OF FAIRLY SHARP RIDGING ALONG THE WEST
COAST OF NOAM. SHORT WAVE AND BATCH OF DEEPER MOISTURE IS CURRENTLY
ADVANCING OUT OF THE EASTERN LAKES INTO NEW ENGLAND...AND
INTERVENING WEDGE OF DRY AIR PASSING THROUGH LOWER MICHIGAN THIS
AFTERNOON HAS BROUGHT ABOUT SOME SUNSHINE TO THE REGION...
PARTICULARLY THE SE COUNTIES TOWARD SAGINAW BAY.
MEANWHILE...SECONDARY SFC TROUGH AND LEADING EDGE OF COLDER ARCTIC
AIR IS NOW PRESSING DOWN THROUGH LAKE SUPERIOR AND SLATED TO ARRIVE
TONIGHT INTO WEDNESDAY MORNING. AHEAD OF THE TROUGH...LAKE AGGREGATE
TROUGHING/CONVERGENCE AXIS ACROSS SRN/SE LAKE SUPERIOR INTO THE
NORTH SHORE CONTINUES TO PRODUCE SEVERAL LAKE BANDS ACROSS SE LAKE
SUPERIOR INTO CENTRAL AND EASTERN UPPER...WITH ONE BEEFIER BAND
PUSHING DOWN THROUGH NW CHIPPEWA COUNTY.
TONIGHT...SECONDARY SFC TROUGH WILL SAG DOWN THROUGH NRN MICHIGAN
USHERING IN ANOTHER BLAST OF FRIGID AIR INTO THE REGION. FORECAST
ISSUES ARE SEVERAL-FOLD. FIRST OFF...LAKE EFFECT. AS SFC TROUGH SAGS
THROUGH AND FLOW TURNS MORE NORTHWESTERLY IN TIME...THERE WILL BE A
PERIOD OF BEEFIER LAKE EFFECT/ENHANCED SNOW SHOWERS PRIMARILY
THROUGH THIS EVENING AND PRIMARILY IMPACTING THE SNOW BELTS OF
EASTERN UPPER AND NRN LOWER MICHIGAN. BUT ITS A RELATIVELY QUICK
SHOT OF LIFT/MOISTURE AND HEAVIER SNOWS...AND WITH VEERING LOW LEVEL
MEAN FLOW...NOT SURE IF ACCUMULATIONS IN THE SNOW BELTS WILL RISE TO
ADVISORY LEVEL CRITERIA PARTICULARLY AS THERMAL PROFILES FALL BACK
OUT OF THE NICE DGZ RANGE. AREAS AROUND PARADISE WILL COME CLOSE AND
THERE IS SOME HINT IN HIGH RESOLUTION GUIDANCE OF A NICE BAND
SETTING UP DOWN THROUGH PARTS OF LEELANAU/ANTRIM/KALKASKA COUNTIES
THAT MAY NUDGE ACCUMULATIONS UP A BIT. BUT OTHERWISE...THINK
ACCUMULATIONS WILL BE A BIT RESTRAINED.
HOWEVER...ON TOP OF THE LAKE EFFECT SNOWS...WILL ALSO HAVE GUSTY
WINDS/BLOWING SNOW AND LOWERING WIND CHILL READINGS...WITH WIND
CHILLS APPROACHING ADVISORY CRITERIA TOWARD WEDNESDAY MORNING. WITH
THOSE COMBINED IMPACTS HAVE DECIDED TO ISSUE A WINTER WEATHER
ADVISORY FOR EASTERN UPPER AND MUCH OF NW LOWER MICHIGAN FOR TONIGHT
THROUGH WEDNESDAY MORNING. WIND CHILL ADVISORY WILL PICK UP LATE
OVERNIGHT INTO WEDNESDAY WHERE SNOW WILL BE MINIMAL (SEE BELOW).
&&
.SHORT TERM...(WEDNESDAY THROUGH FRIDAY)
ISSUED AT 336 PM EST TUE JAN 6 2015
HIGH IMPACT WEATHER: COLD WITH PERIODS OF WIND AND ACCUMULATING LAKE
EFFECT SNOW...BECOMING ENHANCED LATER THURSDAY INTO THURSDAY EVENING
AS A CLIPPER SYSTEM MOVES THROUGH THE AREA. SAID WIND AND COLD WILL
PRODUCE WIND CHILL VALUES NEAR OR BELOW ADVISORY CRITERIA (-20F
SOUTH/-25F NORTH)...WITH BLOWING AND DRIFTING SNOW ALSO AN ISSUE...
PARTICULARLY WEDNESDAY AND AGAIN THURSDAY INTO THURSDAY NIGHT.
PATTERN SYNOPSIS/EVOLUTION: HMMMM...THIS LOOKS FAMILIAR. THE OVERALL
UPPER PATTERN IN PLACE AT THE MOMENT HEARKENS BACK STRONGLY TO THE
ONE IN PLACE AT THIS TIME LAST JANUARY...FEATURING STRONG RIDGING
ALONG THE WESTERN NORTH AMERICA COAST AND THE ALL-TOO-FAMILIAR UPPER
TROUGH IN PLACE OVER MUCH OF THE EASTERN CONUS. SAID TROUGH IS TRULY
THE GIFT THAT KEEPS ON GIVING...AS IT RELOADS WITH REINFORCING SHOTS
OF DOWNRIGHT BRUTALLY COLD AIR ALOFT. THE FIRST OF THESE IS ARRIVING
AT THE MOMENT...WITH ADDITIONAL COLD AIR BUILDING UP ACROSS NORTHERN
NUNAVUT...AND ON RAILS FOR A GREAT LAKES ARRIVAL HEADING TOWARD
FRIDAY...USHERED IN OF COURSE BY ANOTHER UPPER WAVE AND FRONTAL
PASSAGE.
PLENTY TO TALK ABOUT THE REST OF THE WORK WEEK...SO LET'S GET TO IT.
SETUP CONTINUES TO LOOK QUITE EXCELLENT FOR A BAND OR TWO OF QUITE
HEAVY SNOW INTO MIDDAY WEDNESDAY ACROSS A PART OF NORTHWEST
LOWER...AS STRONG LAKE AGGREGATE TROUGHING LAYS OUT SOMEWHERE NEAR
THE GRAND TRAVERSE BAY REGION WHILE INVERSION HEIGHTS REMAIN
EXCELLENT WITH DEEP LOW/MID LEVEL MOISTURE OVERHEAD. ABOUT THE ONLY
FAULT TO BE FOUND IS RAPIDLY COOLING THERMAL PROFILES...WITH THE DGZ
BASICALLY AT THE GROUND (OR BELOW!) AND ALMOST THE ENTIRE CLOUD DECK
BELOW -20C (BRRRR!). AS USUAL...THE REAL TRICK IS EXACTLY WHERE THE
BEST CONVERGENCE AXIS WILL RESIDE. HI-RES GUIDANCE HAS PEGGED FOR
SEVERAL DAYS AN AXIS OF STRONG CONVERGENCE FROM PRETTY MUCH THE
MOUNT PLEASANT AREA NORTHWESTWARD UP THE SPINE OF LAKE MICHIGAN...
AND TIED STRONGLY TO EXISTING LAKE AGGREGATE TROUGHING IN PLACE OVER
LAKE SUPERIOR...OF COURSE SUGGESTING A FANTASTIC LAKE SUPERIOR TAP
TO BE HAD. LOWER RES GUIDANCE OF COURSE STRUGGLING TO PINPOINT
THIS...BUT TYPICALLY THESE SETUPS ARE A LITTLE MORE CYCLONICALLY
CURVED THAN WHAT IS SUGGESTED BY GUIDANCE...ESPECIALLY WITH SUCH A
STRONG BUBBLE HIGH WRAPPING NORTH OF LAKE SUPERIOR. THIS WILL
DEFINITELY BE A NEAR TERM ISSUE AS IT UNFOLDS...BUT OVERALL WILL
CONTINUE TO PAINT SEVERAL ADDITIONAL INCHES FOR NORTH/NORTHWEST FLOW
AREAS...WITH AT LEAST THE SMALL POTENTIAL FOR A NARROW STRIPE OF 6+"
IF AND WHERE ANY DOMINANT BAND BECOMES ESTABLISHED. STRONG COLD
ADVECTION COMBINED WITH MECHANICAL MIXING OF 25-35 KNOTS OF FLOW
ALOFT SHOULD LEAD TO WIND CHILL VALUES NEARING OR SLIDING BELOW
CRITERIA (-20F NORTHERN LOWER...-25F EASTERN UPPER). PLAN TO WRAP
MUCH OF THE AREA INTO A WIND CHILL ADVISORY...SAVE FOR THE GRAND
TRAVERSE BAY REGION WHERE ACTUAL AIR TEMPS SHOULD BE WARM ENOUGH TO
PRECLUDE ADVISORY-LEVEL WIND CHILL LEVELS.
THINNING MOISTURE...LOWERING INVERSION HEIGHTS...AND BACKING FLOW
MORE NORTHWEST AND EVENTUALLY WEST WILL PUT THE KIBOSH ON OVERALL
ADDITIONAL ACCUMULATION HEADING INTO WEDNESDAY AFTERNOON AND NIGHT.
HOWEVER...WITH WARMING THERMAL PROFILES...WE START TO SEE A
DEEPENING DGZ THROUGH THIS PERIOD WITH A FEW INCHES OF FLUFF
CERTAINLY POSSIBLE WHERE ANY SNOW SHOWERS ARE MOST PERSISTENT. THERE
MAY EVEN BE A PERIOD OF JUST SOME FLURRIES LEFT AFTER 06Z THURSDAY
WITH MOISTURE DEPTH CONFINED BELOW 900MB...BUT AS IT TYPICAL IN
THESE CASES WHERE THE ENTIRE SHALLOW CLOUD DEPTH IS THE DGZ...THOSE
MAY BE OF THE "ACCUMULATING" VARIETY FOR PARTS OF NORTHERN LOWER AS
THE FLOW SLOWLY BACKS WEST/SOUTHWEST THROUGH THE NIGHT.
AS THE SUN RISES THURSDAY...WE WILL TURN OUR EYES NORTHWESTWARD TO
ANOTHER CLIPPER/COLD FRONT DIVING THROUGH THE UPPER MIDWEST.
TIGHTENING THERMAL GRADIENT ALOFT AHEAD OF THIS FEATURE SHOULD DRIVE
AN EXPANDING PLUME OF STRONGER WINDS ACROSS THE AREA...WITH SHALLOW
BUT SUFFICIENT MIXING TO PRODUCE SURFACE WIND GUSTS FROM THE
SOUTHWEST IN THE 25 TO 35 MPH RANGE. COUPLE THAT WITH PLENTY OF DRY
SNOW ON THE GROUND IN MANY AREAS...AND BLOWING/DRIFTING SNOW WILL
LIKELY BE AN ISSUE FOR TRAVEL THROUGH THE DAY. IN ADDITION...SHOULD
SEE A RAPIDLY EXPANDING AXIS OF SNOW SWEEP INTO THE AREA COURTESY OF
QUITE THE SHOT OF UPPER FORCING AND WARM ADVECTION ASCENT.
INTERACTION WITH THE LAKES IS A GIVEN WITH SUCH COLD AIR ALREADY IN
PLACE...AND EXPECT TO SEE CONSIDERABLE ENHANCEMENT DOWNWIND OF LAKE
MICHIGAN AS THIS FRONT SWEEPS THROUGH. SNOW RATIOS SHOULD BE DECENT
GIVEN A RATHER DEEP DGZ LAYER BISECTED BY TREMENDOUS OMEGA FOR A
TIME...WITH A SEVERAL INCH BURST OF SNOW LIKELY FOR A GOOD CHUNK OF
NORTHWEST LOWER WHERE THINGS WILL BE MOST ENHANCED. ALL SHOULD
SHOULD GET IN ON SOME SNOW...HOWEVER...WITH WINDY CONDITIONS ADDING
TO THE MIX AND LIKELY MAKING FOR ANOTHER PERIOD OF HAZARDOUS TRAVEL.
THINGS DRY OUT ALOFT AS WE TURN COLD AGAIN INTO FRIDAY...WITH LAKE
SNOW SHOWERS CONTINUING FOR WEST/NORTHWEST TO NORTHWEST FLOW AREA.
&&
.LONG TERM...(FRIDAY NIGHT THROUGH TUESDAY)
ISSUED AT 336 PM EST TUE JAN 6 2015
EARLY IN THE PERIOD...BROAD TROUGHING OVER THE EASTERN TWO-THIRDS OF
THE CONUS CONTINUES. FRIDAY'S ONGOING WNW FLOW LAKE EFFECT WILL
CONTINUE INTO THE EVENING HOURS FRIDAY BEFORE LES STEERING WINDS
GRADUALLY SHIFT WESTERLY...THEN WSW BY SATURDAY MORNING. THIS WILL
FOCUS ANY LIGHT LINGERING SNOW OVER THE TIP OF THE MITT BEFORE A
DECREASE IN MOISTURE ESSENTIALLY WINDS ACTIVITY DOWN SATURDAY
AFTERNOON.
WITH A RATHER CHILLY AIRMASS STILL OVERHEAD THROUGH THE END OF THE
WEEKEND...EVEN A WEAK PERTURBATION IN THE FLOW WITH A SLIGHT INCREASE
IN MOISTURE WOULD ALLOW FOR ADDITIONAL LIGHT SNOW SHOWERS SO WILL
KEEP AT LEAST A SLIGHT CHANCE THROUGH SUNDAY FOR AREAS DOWNWIND OF
LAKE MICHIGAN. WEAK UPPER LEVEL RIDGING AND ASSOCIATED SURFACE HIGH
PRESSURE ARRIVES MONDAY INTO TUESDAY WITH DRY CONDITIONS AND
SLIGHTLY MORE SEASONABLE TEMPERATURES RETURNING.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON)
ISSUED AT 1252 PM EST TUE JAN 6 2015
LARGELY A MIX OF MVFR AND IFR CONDITIONS ACROSS NRN LOWER MICHIGAN
THIS AFTERNOON WITH THE LOWER CIGS/IFR CONDITIONS OVER THE SNOW
BELTS OF NW LOWER MICHIGAN (PLN). OF COURSE...APN IS FURTHEST
REMOVED FROM WESTERLY FLOW LAKE EFFECT AND MAY STAY VFR THROUGH
THE AFTERNOON.
BUT TONIGHT...SFC TROUGH AND BLAST OF EVEN COLDER AIR ARRIVES AND
WILL LEAD TO A PERIOD OF HEAVIER LAKE SNOWS/IFR CONDITIONS IN THE
SNOW BELTS...FROM PLN TO TVC AND MBL...FOR MUCH OF THE NIGHT.
DRIER AIR ARRIVES TOWARD WEDNESDAY MORNING AND WILL REDUCE LAKE
EFFECT SNOWS. BUT BLOWING SNOW/REDUCED VSBYS WILL REMAIN AN ISSUE
THROUGH WEDNESDAY.
WINDS...GUSTY WESTERLY WINDS THIS AFTERNOON INCREASE AND TURN
NORTHWESTERLY THIS EVENING. GUSTS WILL THEN STAY WITH US THROUGH
WEDNESDAY.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...WINTER WEATHER ADVISORY UNTIL NOON EST WEDNESDAY FOR MIZ016-
019>022-025>028-031>033.
WIND CHILL ADVISORY FROM 5 AM TO NOON EST WEDNESDAY FOR MIZ017-
018-023-024-029-030-034>036-041-042.
WINTER WEATHER ADVISORY UNTIL NOON EST WEDNESDAY FOR MIZ008-015.
LH...SMALL CRAFT ADVISORY UNTIL 11 AM EST WEDNESDAY FOR LHZ346>349.
GALE WARNING UNTIL 11 AM EST WEDNESDAY FOR LHZ345.
LM...GALE WARNING UNTIL 11 AM EST WEDNESDAY FOR LMZ323-341-342-
344>346.
LS...SMALL CRAFT ADVISORY UNTIL 11 AM EST WEDNESDAY FOR LSZ321-322.
&&
NEAR TERM...ADAM
SHORT TERM...LAWRENCE
LONG TERM...GILLEN
AVIATION...ADAMHazardous weather outlook, Jan 6, 3:14 AM EST, 12 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 314 AM EST TUE JAN 6 2015 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041- 042-070815- STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 314 AM EST TUE JAN 6 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT. ANOTHER SHOT OF MUCH COLDER ARCTIC AIR WILL RUSH INTO THE REGION LATE THIS AFTERNOON AND TONIGHT...WHICH WILL INVIGORATE THE LAKE EFFECT SNOW. MANY AREAS OF NORTHERN MICHIGAN...PRIMARILY EASTERN UPPER...FAR NORTHERN...AND NORTHWEST LOWER MICHIGAN...WILL SEE A PERIOD OF SIGNIFICANTLY REDUCED VISIBILITY AND BLOWING SNOW. GALE FORCE WIND GUSTS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND TONIGHT OVER THE LAKE MICHIGAN NEARSHORE WATERS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ACCUMULATING LAKE EFFECT SNOWS WILL CONTINUE ACROSS THE FAVORED SNOW BELT REGIONS THROUGH THE WORK WEEK...ALONG WITH VERY COLD WIND CHILLS. THE BETTER ACCUMULATIONS WILL OCCUR THURSDAY AFTERNOON AND THURSDAY NIGHT. IN ADDITION...THE COLD WEATHER MAY LEAD TO ICE JAM FORMATION ON AREA STREAMS AND RIVERS. AS IS TYPICAL...LOCALIZED MINOR FLOODING IS POSSIBLE NEAR ANY ICE JAMS THAT FORM. GALE FORCE WINDS ARE ALSO POSSIBLE IN THE WEDNESDAY AFTERNOON THROUGH THURSDAY NIGHT TIMEFRAME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SNOW AMOUNTS OR ICE JAMS AT ANY TIME. REPORTS MAY BE MADE ONE OF THREE WAYS: ONLINE: WEATHER.GOV/GAYLORD FACEBOOK: FACEBOOK.COM/NWSGAYLORD TWITTER: TWITTER.COM/NWSGAYLORD && FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD. SMD/AJS
In the hours before
Special weather statement, Jan 6, 1:35 PM EST, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GAYLORD MI 135 PM EST TUE JAN 6 2015 MIZ008-062045- CHIPPEWA- INCLUDING THE CITY OF...SAULT STE. MARIE 135 PM EST TUE JAN 6 2015 ...PERIODS OF HEAVY LAKE EFFECT SNOW... PERIODS OF HEAVY LAKE EFFECT SNOW SHOWERS WILL CONTINUE TO IMPACT FAR NORTHERN CHIPPEWA COUNTY...NORTH OF M-28...OVER THE NEXT SEVERAL HOURS. HEAVIEST AND MOST PERSISTENT SNOWS WILL IMPACT AREAS AROUND WHITEFISH POINT AND PARADISE. IN THOSE AREAS...EXPECT PERIODS OF LOW VISIBILITIES AND SNOWFALL RATES UP TO AN INCH PER HOUR.
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 5, 9:55 PM EST | Gale Warning | APX | 4 days | |
| Jan 6, 3:58 PM EST | Winter Weather Advisory | APX | Antrim, Benzie, Crawford, Emmet, Grand Traverse, Kalkaska and 5 more | 22 hr |
Nearby
Wind Chill Advisories in Michigan, 2015Every wind chill advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.